MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACQUIRE; BIOPSY NEEDLE

BOSTON SCIENTIFIC CORPORATION ACQUIRE; BIOPSY NEEDLE
Model Number M00555580
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of needle detached.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire eus fnb needle was used in the liver during an eus guided liver biopsy procedure performed on (b)(6) 2024.During the procedure, it was observed that the needle was not moving in conjunction with the handle.Upon retracting the needle, it was found that the needle has detached from the handle.The same problem was observed when the device was inspected outside of the patient.A video was provided which shows the device was inspected outside of the patient and the needle was found detached inside the working length.No part of the device detached inside the patient.Another new needle was used to complete the procedure.There were no patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of needle detached.Block h11: the returned acquire was analyzed, and a visual inspection found the working length was kinked.As a functional test the device was actuated and found the needle was unable to extend.The device was misassembled and was found that the needle wasn't detached but was broken.A video was provided which shows the device was inspected outside of the patient and the needle was found detached inside the working length.The reported event of needle detachment of device or device component could not be confirmed during analysis because the needle wasn't detached but was broken.For this reason, this event will be addressed as no problem detected.The investigation finding of working length kinked is most likely due to procedural factors such as handling of the device or the technique used by the physician (force applied).These factors could have led to the damage observed on the device, and also caused the needle to kink and break, particularly if excessive force was used during needle extension or retraction, as seen when the handle was disassembled and the needle exposed.For this reason, these events are catalogued as "adverse event related to procedure" because the adverse events occurred during the procedure, and the device had no influence on event.

Brand Name
ACQUIRE
Common Device Name
BIOPSY NEEDLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key20360602
Report Number3005099803-2024-04886
Device Sequence Number20854575
Product Code ODG
UDI-Device Identifier08714729931829
UDI-Public08714729931829
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K160845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00555580
Device Catalogue NumberM00555580
Device Lot Number0033375289
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale
Patient Weight48 KG